Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects question
Jun 29, 2011

Hi DR, I had a question about drug regimes I was diagnosed with HIV last summer and had PCP AND CMV, turned into puenumothorax with 2 collapsed lungs and had a CD4 of 30 when I hit the hospital. Things are much improved over all and now at 450 as of last week from blood work. I am feeling close to normal again but battling meds with a most intense sideffect of vertigo/dizziness which invades my life every day, I am seeing DR Raffanti in the Vanderbilt health system who is awesome and very caring and we are trying to pinpoint the dizziness problem. so far I have been on the following regimes and all seem to drive me crazy:

Prezista, norvir,Truvada on for 7 months Truvada,Isentress Now on isentress and Epizcom. The headaches, nausea, weakness are lessening since I stopped truvada but I am still dizzy on this new regime. Here is my ultimate question: Looking at meds accross the board~~~ Is there any med combination that does NOT have dizziness attached to it as a side effect. I am so close to being back to feeling alive but still tortured by this vertigo and am desperate for a solution to this so any advice would be greatly appreciated. Thanks for your help, Tim Jones

Response from Dr. Henry

You are in good hands with your current doctor and clinic. Vertigo/dizziness can occur in the general population and perhaps is more common in HIV+ persons. Your current HIV regimen rarely would be the direct cause of dizziness or vertigo. I have had a few patients seem to have inner/middle ear problems from either 3TC (in Epzicom) or FTC (in Truvada) so sometimes a trial with a regimen without either of those drugs may be worth considering on a trial basis if a decent alternative regimen is available. A thorough ENT/neurologic assessment often is important to try and pinpoint the nature of the vertigo (some treatments can be directed to specific non-HIV or non-ART causes). KH



Previous
Skin Rash/Bumps
Next
Hair loss with a new HIV infection

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement